MAUDE Adverse Event Report: BENVENUE MEDICAL INC. LUNA 3D LORDOTIC IMPLANT KIT; 11MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL INC. LUNA 3D LORDOTIC IMPLANT KIT; 11MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3011-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Available procedural images were reviewed and revealed that the patient had uneventful placement of a luna cage at the indicated degenerative disc disease level with a spondylolisthesis of grade 1 to 2 and the condition was well corrected.Additionally, a benvenue medical director reviewed the event and images as follows: recurrence of anterior subluxation with anterior cage migration following the upper vertebral body without evidence of cage failure.The implant post-removal appeared fully intact based on available photographs.Because of symptoms, the indicated level was appropriately revised without event.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.
 
Event or Problem Description
The initial luna procedure was performed uneventfully for the l4/5 level and no device malfunction was reported.Past two month post-op, patient recurring pain was reported.Follow-up imaging revealed that the implant was positioned anteriorly, and a revision procedure was scheduled.The reoperation was uneventful and the device was explanted and replaced with a cage from another manufacturer via an anterior approach.Product was not returned for investigation but photos provided illustrated that the implant was intact.There was no additional information provided.

Brand Name
LUNA 3D LORDOTIC IMPLANT KIT
Common Device Name
11MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054 1145
MDR Report Key5982274
Report Number3007033608-2016-00007
Device Sequence Number84731
Product Code MAX
UDI-Device Identifier00813478020322
UDI-Public(01)00813478020322(17)161105(10)16126002
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2016
Device Model NumberLUN3011-08
Device Catalogue NumberLUN3011-08
Device Lot Number16126002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2016
Initial Report FDA Received Date09/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;